How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 11161
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

Hi, Im 4 weeks post cataract surgery. Today I discontinued

This answer was rated:

Hi, I'm 4 weeks post cataract surgery. Today I discontinued the nevanac drops (as my surgeon instructed) and have decreased the prednisalone drops to 1 x/day for a week. I've noticed my eye aches periodically - not horribly - I notice it tho. Is this OK? thank you.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

How is your vision?

Customer:

perfect - no change

Dr. Rick :

It is not unusual to have some off and on aches after surgery. As long as your doctor didn't find any unusual inflammation on her exam I do not think you have anything to worry aboutg.

Dr. Rick :

about.

Dr. Rick :

Isn't it amazing how bright colors and white things are since your surgery?

Customer:

I haven't seen doc since 11/13. I'm following the instructions from that visit on tapering the prednisalone and stopping the nevanac

Customer:

My pressure on 13th was 19

Dr. Rick :

Sounds like a good plan to me.

Customer:

and yes, everything is amazing since surgery!

Dr. Rick :

19 is very good.

Customer:

so the aching is just probably from not using the nevanac?

Customer:

this is the first discomfort I've felt

Dr. Rick :

No. It is probably from healing etc. Or it could also be from sinus issues as these tend to be referred to areas around the eye.

Dr. Rick :

Nevanac is like tylenol for the eye....

Dr. Rick :

the pred forte is about 1,000 times as strong

Customer:

I have had some sinus off and on the past couple of weeks too

Dr. Rick :

That is most likely it then....

Customer:

it was just weird that it felt like my actual eye - and I figured it was from discontinuing the drops :)

Customer:

Is there anythign I should watch for with the tapering down of pred? My eye isn't red or anything

Customer:

It will be a month since surgery tomorrow - he said I could sleep without the shield and resume all my regular activities =- massages, chiropractor, everything? I'm free again?

Dr. Rick :

You are free again!

Dr. Rick :

No boxing though.....

Dr. Rick :

:-)

Customer:

never did that anyway haha

Dr. Rick :

No. Nothing in particular you need to watch out for. Sounds like you are doing great.

Customer:

I haven't worn eye make up for the month = I was afraid what would happen if I got eye makeup remover or soap in the eye

Dr. Rick :

feel free to go back to all your Goth Makup and soap to your heart content

Customer:

goth haha! you funny guy.

Dr. Rick :

:-)

Customer:

thank you so so much again - you're terrific!

Dr. Rick :

My pleasure. Have a good evening.

Dr. Rick :

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick

Customer:

Thanks you too

Dr. Rick and other Eye Specialists are ready to help you